MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192133010
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported that during preparation, after unpacking the polaris ureteral stent it was found severed prior to lithotripsy procedure.No patient complications were reported.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block h11 the polaris ultra ureteral stent was returned for analysis.Also, a ureteral axxcess catheter and a guidewire was returned with the device.Additionally, the positioner did not return and the suture was returned cut and attached to the device.The reported event of stent shaft break was not confirmed and will be documented as no problem detected since there was no breakage on the stent shaft and this conclusion was selected because after visual and microscope inspections in the complaint device, it was not possible to identify any evidence of the alleged issue on the device since no detachment was observed on the stent shaft.However, there was evidence of stent coil detached or separated.Bladder coil and stent coil torn, due to the tears observed that could be related to what the customer reports by stent had been severed.It was possible to see that the bladder coil had some tears probably caused by the suture.Regarding to the analysis performed to the returned device, it is possible to conclude that this issue could be caused by operational factors.If the retrieval line gets entangled in the bladder coil and is removed using excess force, the stent can get detached or separated during the preparation affecting the performance of the device.Also, the force applied could have caused the tears observed on the bladder coil.For that reason, the issues of stent coil detached or separated and stent coil torn will be documented as adverse event related to procedure.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse events occurred during the procedure and the device had no influence on the events.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20751549
Report Number2124215-2024-73178
Device Sequence Number4388733
Product Code FAD
UDI-Device Identifier08714729779520
UDI-Public08714729779520
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006192133010
Device Catalogue NumberM006192133010
Device Lot Number0033674036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown